Antibiotic induced flare of PMR while on prednisone and MTX

Posted by queenie2030 @queenie2030, 2 days ago

I have been on prednisone for 13 months and was happily tapering down to 10 1/2 mg. Also injecting MTX weekly 40-50 ml. I developed a UTI and eye lid infection and asked for an antibiotic that would not affect prednisone’s ability to control the inflammation. I took Keflex for 3 days and then had a horrible flare of pain. Is there any antibiotic that doesn’t cause a flare? This is the second time this has happened to me and more infections are likely on prednisone. All the struggle to taper and now I am back up to 12 or 13 mg prednisone. Very discouraging. My send rate and CRP are still high in fact CRP has increased over the 13 months. As long as they are high should I avoid tapering? MTX injectable gives me GI effects like the pills did and I feel like I have the flu for 2 days after injecting. Any advice?

Interested in more discussions like this? Go to the Polymyalgia Rheumatica (PMR) group.

@queenie2030, You mentioned that you asked your doctor to prescribe an antibiotic that wouldn't affect prednisone's ability to control the PMR inflammation. One suggestion came to mind is that it might be better to consult with a pharmacist or have your doctor talk with a pharmacist since you mentioned you had the PMR flare soon after starting the Keflex while you were still taking prednsione along with MTX injections. I did find some information that might shed some light on what's happening.

"Using methotrexate together with predniSONE can increase the blood levels or add to the side effects of methotrexate Talk with your doctor before using …" — Methotrexate and prednisone Interactions – Drugs.com: https://www.drugs.com/drug-interactions/methotrexate-with-prednisone-1590-0-1936-0.html

REPLY
@johnbishop

@queenie2030, You mentioned that you asked your doctor to prescribe an antibiotic that wouldn't affect prednisone's ability to control the PMR inflammation. One suggestion came to mind is that it might be better to consult with a pharmacist or have your doctor talk with a pharmacist since you mentioned you had the PMR flare soon after starting the Keflex while you were still taking prednsione along with MTX injections. I did find some information that might shed some light on what's happening.

"Using methotrexate together with predniSONE can increase the blood levels or add to the side effects of methotrexate Talk with your doctor before using …" — Methotrexate and prednisone Interactions – Drugs.com: https://www.drugs.com/drug-interactions/methotrexate-with-prednisone-1590-0-1936-0.html

Jump to this post

Thank you for your reply and for the link. I will speak to a pharmacist. Supplying appropriate links to our really helps us find relevant info we need.

REPLY
Please sign in or register to post a reply.
  Request Appointment